Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Suffering from seizures. Prescribed levipil, excessive sleepiness, feeling drained. Stop medication?

My husband had a seizure abt a month ago. Prior to this episode he had a seisure about 10yrs ago. This time he was rushed to the hospital & the doctor prescribed Levipil 500 twice a day. After taking this tablet, he feel very sleepy & drained out. Please advise.. Can he stop the tablet? Can he take a lower dose? Is there an alternative for this?
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Levipil (levetiracetam) generally is a very good and effective medicine for controlling epilepsy. However, in your husband's case, it is causing a side effect- excessive sleep. As the current dose is too low to decrease it further, the only option is to stop it.

However, he needs to be on anti-epileptic drugs. So, he may start one of the other drugs such as sodium valproate, lamotrigine, etc. Please discuss this with his neurologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor